MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VNGD ANT STBLZD BRG 10X79; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VNGD ANT STBLZD BRG 10X79; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Swelling/ Edema (4577)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 183030 067970 vanguard cemented cr femorals, 141235 j7005617 biomet cc cruciate tray 79mm.Report source: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, due to the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.0001825034-2022-01503, 0001825034-2022-01505.
 
Event or Problem Description
It was reported patient underwent initial knee arthroplasty.Subsequently, the patient experienced quadriceps atrophy with swelling on the operated knee, 4 months post implantation.The patient was treated with puncture.Due diligence is complete as multiple attempts were made; however, no further information is available.As no additional information or product is available, we are unable to provide further information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported patient underwent initial left total knee arthroplasty.Subsequently the patient developed swelling and quadricep atrophy 4 months post op requiring medical intervention with a puncture procedure.Additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: biomet cc cruciate tray 79mm: catalog#141235, lot#j7005617; vanguard cr ilok fem-lt 67.5 67.5: catalog#183030, lot#j7062867.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records was not performed.It was reported that a patient experienced swelling and quadriceps atrophy up to 4 months post initial total knee arthroplasty.An aspiration of the joint was performed.An aspiration is a puncture procedure intended to withdrawal fluid from the joint as a specimen for diagnostic purposes to submit for lab testing when pain or swelling are present.Postoperative joint swelling is a localized swelling or inflammation which is described as an accumulation of fluid in the interstitium, the space between cells, located beneath the skin and in cavities of the body.Inflammation from surgical trauma causes the release of moderators called cytokines.Swelling may increase during activities or when sitting or standing in one position for an extended period.Swelling or inflammation is the body¿s natural response to heal damaged tissue postoperatively.According to the aaos, mild to moderate swelling is a normal and expected finding for three to six months following surgery.Atrophy is a deconditioning of the muscles from lack of or limited use.Physical therapy or home exercises are prescribed before and after a total joint procedure to keep the muscles strong and stable.Recovery from the physical disruption of surgery is dependent on the patient's comorbidities and ability to withstand postop therapy.Atrophy can result in difficulty ambulating, imbalance, and weakness which can further contribute to swelling with lack of use.Atrophy can usually be reversed with stretching, exercises, and increased movement.As there are multiple factors that may contribute to post-operative swelling and muscle atrophy that are outside the control of zimmer biomet, the root cause of the reported event was determined to be not related to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VNGD ANT STBLZD BRG 10X79
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14840709
Report Number0001825034-2022-01504
Device Sequence Number2351481
Product Code JWH
UDI-Device Identifier00880304437159
UDI-Public(01)00880304437159(17)260701(10)067970
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberN/A
Device Catalogue Number189100
Device Lot Number067970
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer06/29/2022
10/12/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date07/12/2022
10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale